MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Limb Fracture (4518)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Rep faxed in a per form with a blank event description.Spoke to rep.Rep was notified that the patient's anterior tibia collapsed.The patient has not yet been revised.Revision date is unknown as cases are being evaluated before they can be performed.Patient alleges that they experienced no falls or other trauma.
 
Additional Manufacturer Narrative
Updated the event description and explant date.Reported event an event regarding subsidence involving a triathlon baseplate was reported.The event was confirmed by clinician review of provided medical records.Clinician review also indicated the concomitant periprosthetic fracture.Method & results -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted baseplate, tibial insert and a femoral component with blood and tissue on them.Nothing else remarkable to report.-medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: the assessment confirms the tibial component collapse and subsequent revision tka in the postoperative period.There is no specific relation of the implant to the component's collapse.There is possibility that the collapse was related to implantation techniques.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: clinician review confirmed the tibial component collapse and subsequent revision tka in the postoperative period.There is no specific relation of the implant to the component's collapse.There is possibility that the collapse was related to implantation techniques.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
Rep faxed in a per form with a blank event description.Spoke to rep.Rep was notified that the patient's anterior tibia collapsed.The patient has not yet been revised.Revision date is unknown as cases are being evaluated before they can be performed.Patient alleges that they experienced no falls or other trauma.Update based on medical review: "a revision procedure was performed 03/26/2020" & "as noted, the undated pre-revision x-rays (bilateral ap/left lateral) showed collapse of the tibial component and the concomitant tibial plateau (bone) fracture (anterior and medial)." update based on medical review: "the uncemented femur was removed and replaced with a similar device." the reason for revision of the femoral component was not mentioned.

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9957173
Report Number0002249697-2020-00741
Device Sequence Number2416187
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number5536-B-500
Device Catalogue Number5536B500
Device Lot NumberCTD25307
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight101